Alert archive / Georgia / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 271, NWS Atlanta, GA

July 22, 20184 counties in Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Jul 22, 2018, 5:01 PM EDT for 4 counties in Georgia. It was in force for 44 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 22, 2018, 5:01 PM EDT (21:01 UTC)
Expired
Jul 22, 2018, 5:45 PM EDT
In force
44 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Dodge County, GA, Laurens County, GA, Telfair County, GA, Wheeler County, GA

The radar

The Robins AFB radar (KJGX), 69 km from the middle of the area, began a volume at 21:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 22, 5:25 PM EDTTSTM WND DMG1 Ssw Cedar Grove, GANICKEL TO QUARTER SIZE HAIL SOUTHWEST OF CEDAR GROVE NEAR HWY 319.
Jul 22, 5:25 PM EDTHAIL 11 Ssw Cedar Grove, GANICKEL TO QUARTER SIZE HAIL SOUTHWEST OF CEDAR GROVE NEAR HWY 319.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 24 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.0 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2018-07-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 317 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2018-07-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 88 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
317 J/kg
Mixed-layer CIN
-95 J/kg
Mixed-layer LCL
1140 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
88 m²/s²
0-3 km storm-relative helicity
97 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted.

552 
WUUS52 KFFC 222101
SVRFFC
GAC091-175-271-309-222145-
/O.NEW.KFFC.SV.W.0271.180722T2101Z-180722T2145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
501 PM EDT SUN JUL 22 2018

The National Weather Service in Peachtree City has issued a

* Severe Thunderstorm Warning for...
  Southern Laurens County in central Georgia...
  Northeastern Dodge County in central Georgia...
  North central Telfair County in central Georgia...
  Central Wheeler County in central Georgia...

* Until 545 PM EDT.

* At 501 PM EDT, a severe thunderstorm was located near Cadwell, or
  10 miles northeast of Eastman, moving southeast at 20 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  McRae, Alamo, Helena, Glenwood, Cadwell, Scotland, Jay Bird
  Springs, Achord, Plainfield, Landsburg, Cedar Grove and Little
  Ocmulgee State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.

&&

LAT...LON 3209 8296 3208 8296 3210 8297 3221 8316
      3236 8309 3234 8281 3233 8275 3233 8274
      3231 8273 3231 8271 3230 8271 3230 8268
      3216 8266 3203 8286
TIME...MOT...LOC 2101Z 292DEG 16KT 3226 8302 

HAIL...1.00IN
WIND...60MPH
 
$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 2:43 PM EDT, 2 hours 18 minutes earlier.

Area forecast discussion, Jul 22, 2:43 PM EDT, 2 hours 18 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
243 PM EDT Sun Jul 22 2018

.SHORT TERM /Tonight through Monday Night/...

A weak short wave rotating around the upper low to the north was
bringing showers and isolated thunderstorms to north GA this
afternoon. This area of precip will shift southward toward ATL/AHN
by 00Z, however the showers will dissipate by late this evening
except for the extreme north. Scattered tstorms across central
Georgia will shift southward as well, dissipating toward sunset.

Models in good agreement in bringing the upper low and associated
cold pool aloft over Georgia by Monday. This will bring an extensive
cloud shield to the CWA Monday and Monday Night. This will also
destabilize the atmosphere bringing numerous showers and isolated
thunderstorms to the forecast area. The thunderstorms will likely be
confined to the afternoon and evening hours. Due to the cloud
shield, max temps on Monday will be a few degrees below normal.

17

.LONG TERM /Tuesday through Sunday/...

A deep and nearly cut-off upper level trough will influence our
weather for the middle of the week until stronger westerlies,
digging down ahead of upstream trough, absorb and push it off the
east coast. As a result, POPs will be highest Tues/Wed before dryer
air trys to work in and limit convection back to more typical
isolated-widely scattered afternoon/evening activity. Temps will be
several degrees below normal Tues/Wed due to clouds and showers
associated with the upr trough. By the end of the week as this
feature moves away, temps should rebound back to near normal levels
for late July. No major changes with the extended forecast.

DJN.83

&&

AVIATION...
18Z Update...
VFR for the rest of this afternoon with scattered showers and
tstorms developing across the forecast area. Convection will
dissipate this evening. Cigs will become MVFR late tonight as the
upper low moves over the forecast area. Scattered to numerous
showers and isolated tsra will develop Monday morning and continue
into the afternoon. Cigs will become VFR all areas Monday
afternoon. Winds will remain west northwest this afternoon,
becoming light/calm tonight, then light northeast Monday morning.

//ATL Confidence...18Z Update...
Medium on timing of mvfr cigs late tonight.
High on remaining elements.

17

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          68  85  69  85 /  50  70  60  50
Atlanta         70  84  71  85 /  50  70  60  60
Blairsville     62  79  64  79 /  60  70  70  60
Cartersville    67  84  68  85 /  50  70  60  60
Columbus        72  87  72  88 /  30  60  60  50
Gainesville     67  83  69  83 /  50  70  60  50
Macon           70  88  71  88 /  30  60  60  60
Rome            68  84  68  86 /  60  70  60  60
Peachtree City  69  85  69  86 /  40  70  60  50
Vidalia         72  89  72  89 /  40  50  50  60

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...17
LONG TERM....DJN.83
AVIATION...17
Hazardous weather outlook, Jul 22, 2:50 PM EDT, 2 hours 11 minutes before
Hazardous Weather Outlook...Updated
National Weather Service Peachtree City GA
250 PM EDT Sun Jul 22 2018

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-231000-
Dade-Walker-Catoosa-Whitfield-Murray-Fannin-Gilmer-Union-Towns-
Chattooga-Gordon-Pickens-Dawson-Lumpkin-White-Floyd-Bartow-
Cherokee-Forsyth-Hall-Banks-Jackson-Madison-Polk-Paulding-Cobb-
North Fulton-Gwinnett-Barrow-Clarke-Oconee-Oglethorpe-Wilkes-
Haralson-Carroll-Douglas-South Fulton-DeKalb-Rockdale-Walton-
Newton-Morgan-Greene-Taliaferro-Heard-Coweta-Fayette-Clayton-
Spalding-Henry-Butts-Jasper-Putnam-Hancock-Warren-Troup-
Meriwether-Pike-Upson-Lamar-Monroe-Jones-Baldwin-Washington-
Glascock-Jefferson-Harris-Talbot-Taylor-Crawford-Bibb-Twiggs-
Wilkinson-Johnson-Emanuel-Muscogee-Chattahoochee-Marion-Schley-
Macon-Peach-Houston-Bleckley-Laurens-Treutlen-Stewart-Webster-
Sumter-Dooly-Crisp-Pulaski-Wilcox-Dodge-Telfair-Wheeler-
Montgomery-Toombs-
250 PM EDT Sun Jul 22 2018

This Hazardous Weather Outlook is for portions of North and
Central Georgia.

.DAY ONE...This afternoon through Tonight...

Isolated to scattered showers and thunderstorms will move across
north and central Georgia through early this evening. Main threats
will be small hail, locally heavy rain, brief gusty winds to 35 mph
and cloud to ground lightning. Isolated strong to severe storms are
possible but widespread severe weather is not anticipated through
tonight.

.DAYS TWO THROUGH SEVEN...Monday through Saturday...

Scattered to numerous thunderstorms can be expected Monday
through Saturday. A few storms could be strong to severe on any
day with the main hazards being strong gusty winds, frequent
lightning and minor flooding from heavy rainfall.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected through tonight.

DJN

In the hours before

Local storm report, Jul 22, 1:19 PM EDT, 3 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
119 PM EDT SUN JUL 22 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0610 AM     TSTM WND DMG     1 S HOBGOOD PARK        34.12N  84.59W
07/21/2018                   CHEROKEE           GA   EMERGENCY MNGR

            A TREE AND POWER LINES WERE REPORTED DOWN NEAR THE
            INTERSECTION OF BELLS FERRY ROAD AND KELLOGG CREEK ROAD.

&&

EVENT NUMBER FFC1800726

LREAVES
Special weather statement, Jul 22, 1:49 PM EDT, 3 hours 12 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
149 PM EDT SUN JUL 22 2018

GAZ078-079-089-221815-
Harris GA-Talbot GA-Muscogee GA-
149 PM EDT SUN JUL 22 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HARRIS...
SOUTHWESTERN TALBOT AND NORTHEASTERN MUSCOGEE COUNTIES UNTIL 215 PM
EDT...

At 149 PM EDT...a strong thunderstorm was near Waverly Hall, or near
Hamilton...moving southeast at 20 mph.

  HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
Waverly Hall, Geneva, Upatoi, Ellerslie, Flat Rock, Box Springs,
Midland, Cataula, Baughville and Olive Branch.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3272 8490 3280 8475 3261 8447 3252 8468
      3251 8471 3250 8473 3244 8486
TIME...MOT...LOC 1749Z 332DEG 19KT 3270 8481

HAIL...0.25IN
WIND...40MPH
Local storm report, Jul 22, 2:32 PM EDT, 2 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
232 PM EDT SUN JUL 22 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0606 PM     TSTM WND DMG     3 SE ABBOTTSFORD        33.02N  85.14W
07/21/2018                   TROUP              GA   911 CALL CENTER

            POWER LINES WERE REPORTED DOWN IN THE 100 BLOCK OF
            HEATHERBROOK DRIVE.

0608 PM     HAIL             1 WNW LAGRANGE          33.05N  85.05W
07/21/2018  E1.75 INCH       TROUP              GA   BROADCAST MEDIA

0608 PM     TSTM WND DMG     4 W LAGRANGE            33.03N  85.10W
07/21/2018                   TROUP              GA   911 CALL CENTER

            A TREE WAS REPORTED DOWN IN THE 2900 BLOCK OF ROANOKE
            ROAD.

0608 PM     HAIL             4 W LAGRANGE            33.05N  85.10W
07/21/2018  E1.75 INCH       TROUP              GA   911 CALL CENTER

            GOLF BALL SIZED HAIL WAS REPORTED BY 911 OPERATOR NEAR
            THE INTERSECTION OF WHITAKER ROAD AND BROOKWOOD DRIVE.
            DEPUTY ALSO REPORTED GOLF BALL SIZED HAIL IN THE SAME
            AREA.

0617 PM     HAIL             4 N CANNONVILLE         33.02N  85.11W
07/21/2018  E1.00 INCH       TROUP              GA   PUBLIC

            LASTED FOR SEVERAL MINUTES. STARTED AS PEA AND
            INCREASED TO DIME AND QUARTERS.

0636 PM     HAIL             LAGRANGE                33.04N  85.03W
07/21/2018  E1.50 INCH       TROUP              GA   SOCIAL MEDIA

            FROM SOCIAL MEDIA REPORT WITH PHOTO.

0655 PM     HAIL             3 W EAST POINT          33.68N  84.49W
07/21/2018  E0.88 INCH       FULTON             GA   PUBLIC

            LASTED FOR ABOUT 4-5 MINUTES

0700 PM     HAIL             1 N COLLEGE PARK        33.67N  84.45W
07/21/2018  E1.00 INCH       FULTON             GA   PUBLIC

            PUBLIC REPORT OF QUARTER SIZED HAIL

0710 PM     HAIL             GRESHAM PARK            33.70N  84.31W
07/21/2018  E1.00 INCH       DEKALB             GA   SOCIAL MEDIA

            HAIL REPORT ON SOCIAL MEDIA. SIZE ESTIMATED FROM PHOTO.

0711 PM     TSTM WND DMG     1 S GRANT PARK-ZOO ATLA 33.72N  84.37W
07/21/2018                   FULTON             GA   SOCIAL MEDIA

            TREE DOWN ON A HOUSE AND A TREE DOWN ON POWERLINES.

0732 PM     HAIL             1 NNE BELMONT           33.73N  84.16W
07/21/2018  E1.00 INCH       DEKALB             GA   PUBLIC

            ONE INCH HAIL WAS REPORTED NEAR THE INTERSECTION OF
            HEMMING WAY AND SAINT THOMAS DRIVE.

0733 PM     HAIL             LITHONIA                33.71N  84.11W
07/21/2018  E1.50 INCH       DEKALB             GA   NWS EMPLOYEE

0758 PM     HAIL             2 W MOUNTAIN PARK       33.84N  84.16W
07/21/2018  E1.50 INCH       DEKALB             GA   PUBLIC

            HAILED FOR ABOUT 10-15 MINUTES. LARGEST WAS PING PONG
            BALL.

0810 PM     TSTM WND DMG     PROVIDENCE CANYON STATE 32.07N  84.90W
07/21/2018                   STEWART            GA   EMERGENCY MNGR

            EM REPORTED SEVERAL SMALLER TREES DOWN ALONG GA HWY 39C
            NEAR PROVIDENCE CANYON STATE PARK, BUT ONE TOOK OUT A
            TRANSMISSION LINE THAT KNOCKED POWER OUT FOR PART OF THE
            COUNTY. TIME ESTIMATED FROM RADAR.

0811 PM     HAIL             2 NE LAWRENCEVILLE      33.97N  83.97W
07/21/2018  E1.75 INCH       GWINNETT           GA   SOCIAL MEDIA

            SOCIAL MEDIA PHOTO AND REPORT OF GOLF BALL HAIL NEAR
            THE LAWRENCEVILLE AIRPORT

0813 PM     HAIL             1 S DACULA              33.98N  83.90W
07/21/2018  E1.00 INCH       GWINNETT           GA   AMATEUR RADIO

            HAIL OF SEVERAL SIZES FALLING IN THE HARBIN OAKS DRIVE
            AREA. QUARTER WAS THE LARGEST.

0813 PM     HAIL             1 SSE DACULA            33.97N  83.89W
07/21/2018  E2.50 INCH       GWINNETT           GA   PUBLIC

            NUMEROUS GOLF BALL HAIL STONES WITH SOME TENNIS BALL
            HAIL MIXED IN. HARBINS RD AND HWY 316. CONFIRMED BY
            ANOTHER REPORT IN THE AREA FROM A TRUSTED SOURCE.

0814 PM     TSTM WND DMG     3 SE PROVIDENCE CANYON  32.04N  84.87W
07/21/2018                   STEWART            GA   EMERGENCY MNGR

            EM REPORTED SMALL TREES DOWN ALONG GA HWY 27, NEAR LANE
            RD, WEST OF THE TOWN OF LUMPKIN. TIME ESTIMATED FROM
            RADAR.

0830 PM     HAIL             2 S WINDER              33.96N  83.72W
07/21/2018  E1.50 INCH       BARROW             GA   EMERGENCY MNGR

            MULTIPLE REPORTS OF QUARTER TO POSSIBLY PING PONG HAIL
            IN BARROW COUNTY.

0842 PM     HAIL             7 W ATHENS              33.96N  83.50W
07/21/2018  E1.00 INCH       CLARKE             GA   SOCIAL MEDIA

            7 MILES WEST OF ATHENS

0850 PM     HAIL             1 N ATHENS              33.97N  83.38W
07/21/2018  E1.75 INCH       CLARKE             GA   SOCIAL MEDIA

            GOLF BALL HAIL REPORT ON SOCIAL MEDIA.

0852 PM     HAIL             1 WSW OCONEE HEIGHTS    33.98N  83.44W
07/21/2018  E1.25 INCH       CLARKE             GA   COCORAHS

            HALF DOLLAR SIZED HAIL WAS REPORTED WITH SOMW LARGER
            STONES REPOTED, POSSIBLY UP TO TENNIS BALL SIZED.

0900 PM     TSTM WND DMG     1 SSE ATHENS            33.94N  83.37W
07/21/2018                   CLARKE             GA   PUBLIC

            PIECE OF SHEET METAL FLEW INTO THE ECOLOGY BUILDING AT
            THE UNIVERSITY OF GEORGIA. SEVERAL TREES WERE REPORTED
            DOWN IN THE AREA.

0905 PM     TSTM WND DMG     1 E ATHENS              33.96N  83.36W
07/21/2018                   CLARKE             GA   EMERGENCY MNGR

            MULTIPLE TREES AND POWERLINES DOWNED ON THE EAST SIDE
            OF TOWN. TREES REPORTED ON 2 TO 3 HOMES. NO INURIES OR
            ENTRAPMENTS REPORTED.

&&

EVENT NUMBER FFC1800719 FFC1800702 FFC1800720 FFC1800721 FFC1800701
FFC1800714 FFC1800703 FFC1800704 FFC1800707 FFC1800706 FFC1800722
FFC1800705 FFC1800711 FFC1800724 FFC1800710 FFC1800708 FFC1800709
FFC1800725 FFC1800716 FFC1800717 FFC1800712 FFC1800723 FFC1800713
FFC1800715

DJN
Special weather statement, Jul 22, 4:19 PM EDT, 42 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
419 PM EDT SUN JUL 22 2018

GAZ080-091-092-222045-
Schley GA-Taylor GA-Marion GA-
419 PM EDT SUN JUL 22 2018

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN SCHLEY...SOUTHWESTERN
TAYLOR AND MARION COUNTIES UNTIL 445 PM EDT...

At 419 PM EDT...a strong thunderstorm was near Oakland, or 9 miles
northwest of Buena Vista...moving east at 20 mph.

  HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
Buena Vista, Putnam, Brantley, Murrays Crossroads, Tazewell, Marion
Estates, Doyle, Rupert, Charing, Oakland, Walls Crossing and Mauk.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3236 8466 3249 8466 3250 8465 3249 8464
      3252 8463 3249 8429 3237 8425 3236 8426
      3231 8426 3222 8435
TIME...MOT...LOC 2019Z 287DEG 19KT 3245 8459

HAIL...0.25IN
WIND...40MPH
Special weather statement, Jul 22, 4:24 PM EDT, 37 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
424 PM EDT SUN JUL 22 2018

GAZ085-086-097-098-222100-
Emanuel GA-Treutlen GA-Johnson GA-Laurens GA-
424 PM EDT SUN JUL 22 2018

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN EMANUEL...TREUTLEN...
SOUTHEASTERN JOHNSON AND NORTHEASTERN LAURENS COUNTIES UNTIL 500 PM
EDT...

At 424 PM EDT...a strong thunderstorm was over Minter, or 9 miles
east of Dublin...moving east at 20 mph.

  HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
Soperton, Adrian, Covena, Orland, Rockledge, Orianna, Norristown,
Minter, Norristown Junction, Meeks, Brewton, Blackville, Zaidee,
Gillis Springs and Scott.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3245 8286 3262 8280 3262 8247 3244 8241
      3234 8250
TIME...MOT...LOC 2024Z 287DEG 19KT 3252 8275

HAIL...0.25IN
WIND...40MPH
Special weather statement, Jul 22, 4:56 PM EDT, 5 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
456 PM EDT SUN JUL 22 2018

GAZ007-012-013-021-222130-
Gilmer GA-Cherokee GA-Gordon GA-Pickens GA-
456 PM EDT SUN JUL 22 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN GILMER...
NORTHWESTERN CHEROKEE...EASTERN GORDON AND PICKENS COUNTIES UNTIL 530
PM EDT...

At 455 PM EDT...a strong thunderstorm was over Hinton, or 10 miles
west of Jasper...moving east at 20 mph.

  HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
Jasper, Nelson, Talking Rock, Fairmount, Ranger, Salacoa Valley,
Blaine, Lake Tamarack, Talmadge, Tate and Hinton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3459 8468 3458 8468 3458 8465 3454 8434
      3453 8434 3438 8437 3432 8449 3440 8466
      3441 8465 3441 8468 3445 8476 3459 8469
TIME...MOT...LOC 2055Z 288DEG 19KT 3448 8461

HAIL...0.25IN
WIND...40MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 21, 8:03 PM EDTSpecial Weather StatementFFCMorgan27 min
Jul 21, 8:04 PM EDTSevere Thunderstorm WarningFFCBarrow, Gwinnett26 min
Jul 21, 8:22 PM EDTSevere Thunderstorm WarningFFCBarrow, Clarke, Jackson, Oconee, Walton23 min
Jul 21, 8:25 PM EDTSpecial Weather StatementFFCWhite35 min
Jul 21, 8:31 PM EDTSpecial Weather StatementFFCBartow, Paulding44 min
Jul 21, 8:34 PM EDTSpecial Weather StatementFFCGilmer26 min
Jul 21, 8:35 PM EDTSevere Thunderstorm WarningFFCBartow, Cherokee, Cobb, Paulding22 min
Jul 21, 8:42 PM EDTSevere Thunderstorm WarningFFCBarrow, Clarke, Jackson, Madison, Oconee, Oglethorpe33 min
Jul 21, 8:49 PM EDTSpecial Weather StatementFFCStewart11 min
Jul 21, 8:51 PM EDTSpecial Weather StatementFFCCherokee, Forsyth24 min
Jul 21, 8:54 PM EDTSpecial Weather StatementFFCMorgan, Walton36 min
Jul 21, 9:01 PM EDTSevere Thunderstorm WarningFFCCherokee, Forsyth, Fulton, Gwinnett, Hall44 min
Jul 21, 9:11 PM EDTSevere Thunderstorm WarningFFCOglethorpe34 min
Jul 21, 10:25 PM EDTSpecial Weather StatementFFCBanks35 min
Jul 21, 11:13 PM EDTSpecial Weather StatementFFCWilkes32 min
Jul 21, 11:16 PM EDTSevere Thunderstorm WarningFFCOglethorpe, Wilkes29 min
Jul 21, 11:33 PM EDTSpecial Weather StatementFFCUpson27 min
Jul 21, 11:44 PM EDTSpecial Weather StatementFFCWilkes16 min
Jul 22, 12:43 AM EDTSpecial Weather StatementFFCMcDuffie17 min
Jul 22, 12:47 AM EDTSpecial Weather StatementFFCUpson28 min
Jul 22, 1:11 AM EDTSpecial Weather StatementFFCCrawford34 min
Jul 22, 1:21 AM EDTSevere Thunderstorm WarningFFCBibb, Crawford, Houston, Peach, Twiggs24 min
Jul 22, 1:46 AM EDTSpecial Weather StatementFFCBibb, Twiggs29 min
Jul 22, 2:01 AM EDTSpecial Weather StatementFFCPeach29 min
Jul 22, 4:16 AM EDTRiver Flood WarningFFCMurray, Whitfield21 hr
Jul 22, 1:49 PM EDTSpecial Weather StatementFFCTalbot26 min
Jul 22, 4:19 PM EDTSpecial Weather StatementFFCMarion, Schley26 min
Jul 22, 4:24 PM EDTSpecial Weather StatementFFCTreutlen36 min
Jul 22, 4:34 PM EDTSevere Thunderstorm WarningFFCBleckley, Dodge, Laurens, Twiggs, Wilkinson41 min
Jul 22, 4:56 PM EDTSpecial Weather StatementFFCPickens34 min
Jul 22, 5:10 PM EDTSpecial Weather StatementFFCWilcox35 min
Jul 22, 5:16 PM EDTSpecial Weather StatementFFCBleckley29 min
Jul 22, 5:19 PM EDTSevere Thunderstorm WarningFFCDodge, Pulaski, Wilcox41 min
Jul 22, 5:29 PM EDTSpecial Weather StatementFFCTreutlen46 min
Jul 22, 5:35 PM EDTSpecial Weather StatementFFCCandler10 min
Jul 22, 5:38 PM EDTSpecial Weather StatementFFCMarion, Schley37 min
Jul 22, 5:39 PM EDTSevere Thunderstorm WarningFFCEmanuel21 min
Jul 22, 5:45 PM EDTSevere Thunderstorm WarningFFCDodge, Pulaski28 min
Jul 22, 5:47 PM EDTSpecial Weather StatementFFCWheeler28 min
Jul 22, 5:49 PM EDTSpecial Weather StatementFFCJohnson26 min
Jul 22, 5:55 PM EDTSpecial Weather StatementFFCWilkinson35 min
Jul 22, 5:57 PM EDTSpecial Weather StatementFFCBartow33 min
Jul 22, 6:04 PM EDTSpecial Weather StatementFFCHall26 min
Jul 22, 6:07 PM EDTSevere Thunderstorm WarningFFCBleckley, Houston, Pulaski, Twiggs38 min
Jul 22, 6:16 PM EDTSpecial Weather StatementFFCMarion29 min
Jul 22, 6:19 PM EDTSpecial Weather StatementFFCWilkinson26 min
Jul 22, 6:31 PM EDTSpecial Weather StatementFFCWashington29 min
Jul 22, 6:33 PM EDTSpecial Weather StatementFFCCrisp, Wilcox27 min
Jul 22, 6:35 PM EDTSpecial Weather StatementFFCBarrow25 min
Jul 22, 6:45 PM EDTSpecial Weather StatementFFCBanks30 min
Jul 22, 6:47 PM EDTSevere Thunderstorm WarningFFCJefferson, Washington43 min
Jul 22, 6:50 PM EDTSevere Thunderstorm WarningFFCBarrow, Gwinnett, Jackson28 min
Jul 22, 7:01 PM EDTSpecial Weather StatementFFCWilcox29 min
Jul 22, 7:07 PM EDTSpecial Weather StatementFFCMarion38 min
Jul 22, 7:15 PM EDTSevere Thunderstorm WarningFFCWilcox17 min
Jul 22, 7:20 PM EDTSpecial Weather StatementFFCMadison25 min
Jul 22, 7:40 PM EDTSpecial Weather StatementFFCClarke, Oglethorpe35 min
Jul 22, 7:49 PM EDTSevere Thunderstorm WarningFFCClarke, Jackson, Madison, Oconee, Oglethorpe41 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.